The Diabetes Forum Support Community For Diabetics Online banner

1 - 7 of 7 Posts

·
Registered
Joined
·
4 Posts
Discussion Starter #1
Hey! I'm a type 1 diabetic. I'm switching from my pump (I'm on about 30 units Humalog a day) to shots (Lantus as a flat basal and Humalog as needed) for about a month because I'm doing a program that won't allow me to use the pump. My blood sugars are really good, so switching over even just for a short period has me nervous.

Also...I haven't been on shots in years and am kind of scared of weight gain from the Lantus/new insulin/possibly higher dosages of them. I'm very slim and want to stay that way, don't want to balloon up. I calorie-count like a hawk and weigh everything I eat, so calories in won't be an issue--but so many people are always blaming their weight gain on new insulin or switching regimes that it's got me super nervous.

Any experience or kind words would be very appreciated. I'm a vain teenager. :)
 

·
Registered
Joined
·
4 Posts
Discussion Starter #3
Well, twenty, so a poseur vain teenager (or a vain adult who should care about something else beyond her weight!). Still, I'd like to fit into all my clothes by the end of this, and with people reporting 10 pound weight gains overnight--well, alarms go off. :)
 

·
Registered
Joined
·
40 Posts
Well I'm not a girl obviously, but I don't think being on shots for a month will make you not fit into your dress :)

I understand the nervousness of going back to shots, because I find the pump as a part of me... It just feels like it has always been there.

Of course it might be my organism, or perhaps a man gains weight differently, but as I remember when I switched from humulin R/N to Humalog/Lantus and from the later to the pump, there has been absolutely no change in my weight gain (well it would be more accurate to say BMI since the changes are far away in between).

If you count the calories etc then you should be fine (I think... Not much of a counter myself, since I eat what I fancy and don't gain any weight, though I would like to get a few kilograms...)
 

·
Registered
Joined
·
24,394 Posts
And if you watch your carbs intake too, you'll need less insulin, so less risk of weight gain, eh?

We have plenty of pumpers here, so I'll quiet down & let others do the talking! I don't even use insulin yet . . . :p
 

·
Registered
Joined
·
1,557 Posts
As careful as you are with calories and watching the carbohydrates, I don't think weight gain will be a problem for you. I can understand your concern about returning to shots after being on the pump though. Here is wishing you the best possible outcome :)
 

·
Registered
Joined
·
633 Posts
Insulin itself will not cause weight gain. Eating to feed the insulin does because it can cause you to double your caloric intake. Stick to your meals and avoid snacks. You shouldn't have a problem with it. Lantus is a preaty much flat insulin meaning that it doesn't have peaks and your bolus's will not change and you can use the same insulin to carbs ratios that you used on your pump. Good luck and have fun.
 
1 - 7 of 7 Posts
Top